I have spinal/vertebrae problems. Gabapentin treats my neuropathic pain well but I'm exhausted . I also take effexor, oxymoron and xanex. Occasional zopiclone. From your experience, will I stop sleeping so much eventually or do I need to watch what I take at the same time?
Of all your medications (excluding the "oxymoron" which is not a medication!) which are new and which have you been taking for a while?
If you've been taking all of them for a while and have just added Neurontin, then I'm sure it's the culprit, but your benzodiazepine - Xanax will certainly cause drowsiness, too. Are you taking Oxycodone or OxyContin? That can also contribute to the drowsiness and somnolence.
How much Neurontin are you prescribed and what dose did you begin at?
If you answer these questions, we all may have a better understanding of what is going on with you and have an easier time answering your question.
Best wishes to you,
I've had the same problem! I did some research, and found that gabapentin interacts with Venlafaxine (generic Effexor), my antidepressant: "Using venlafaxine together with gabapentin may increase side effects such as dizziness, drowsiness, and difficulty concentrating." drugs.com
I have been taking 300 mg once a day and after about two weeks went up to 600 mg at bedtime as instructed, but the fatigue was incredible! Like you, I slept the day away and even after felt like garbage. I'm worried about the side effects of going cold turkey, so until I can talk to my doctor (it's Saturday), I'm at least going to drop back down to the 300 mg dose.
Oh, I was prescribed gabapentin for painful restless leg syndrome.
- Effexor Drug Information
- Neurontin Drug Information
- Xanax Drug Information
- Gabapentin Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2012 • 5 answers
Posted 5 May 2013 • 12 answers
Neurontin - I have been taking generic Gabapentin 4x300mg per day for the last two years. The effect
Posted 21 Apr 2016 • 1 answer
Posted 24 Aug 2017 • 4 answers
Posted 2 Nov 2017 • 2 answers